Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 44, NWS Pueblo, CO

May 30, 2005Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 30, 2005, 10:00 PM MDT for Kiowa County, Colorado. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2005, 10:00 PM MDT (04:00 UTC)
Expired
May 30, 2005, 11:30 PM MDT
In force
90 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 5:25 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 310401
SVRPUB
COC061-310530-
/O.NEW.KPUB.SV.W.0044.050531T0400Z-050531T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1000 PM MDT MON MAY 30 2005

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO

* UNTIL 1130 PM MDT.

* AT 956 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  CENTERED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF HASWELL
  TO 10 MILES NORTHWEST OF ARLINGTON...AND WAS MOVING SOUTHEAST AT 20
  MPH.

* SEVERE THUNDERSTORMS WILL BE...
  OVER HASWELL BY 1015 PM MDT
  OVER EADS BY 1045 PM MDT

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3862 10275 3860 10315 3851 10316 3851 10348
      3827 10348 3837 10267

$$
7 follow-up statements
000 
WWUS55 KPUB 310419
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1018 PM MDT MON MAY 30 2005

COC061-310530-
/O.CON.KPUB.SV.W.0044.000000T0000Z-050531T0530Z/
KIOWA CO-
1018 PM MDT MON MAY 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN KIOWA COUNTY
UNTIL 1130 PM MDT...

AT 1014 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF HASWELL TO
ARLINGTON...OR ALONG A LINE EXTENDING FROM 40 MILES NORTHWEST OF
LAMAR TO 29 MILES NORTH OF LA JUNTA...MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE...
  OVER ARLINGTON BY 1020 PM MDT...
  5 MILES SOUTHWEST OF EADS BY 1050 PM MDT...
  OVER SWEETWATER RESERVOIR BY 1115 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT 
TUESDAY MORNING FOR PORTIONS OF SOUTHEAST COLORADO. 

LAT...LON 3862 10275 3860 10315 3851 10316 3851 10348
      3829 10345 3833 10273

$$
000 
WWUS55 KPUB 310429
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1029 PM MDT MON MAY 30 2005

COC061-310530-
/O.CON.KPUB.SV.W.0044.000000T0000Z-050531T0530Z/
KIOWA CO-
1029 PM MDT MON MAY 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN KIOWA COUNTY
UNTIL 1130 PM MDT...

AT 1027 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
CENTERED ALONG A LINE EXTENDING FROM 8 MILES WEST OF EADS TO
ARLINGTON...OR ALONG A LINE EXTENDING FROM 34 MILES NORTHWEST OF
LAMAR TO 28 MILES NORTHEAST OF LA JUNTA...MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE...
  OVER EADS BY 1045 PM MDT...
  OVER SWEETWATER RESERVOIR BY 1105 PM MDT...
  OVER NEE GRANDE RESERVOIR BY 1115 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
TUESDAY MORNING FOR SOUTHEAST COLORADO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR EAST
CENTRAL COLORADO.

LAT...LON 3860 10275 3860 10315 3851 10316 3847 10345
      3829 10345 3828 10275

$$
000 
WWUS55 KPUB 310442
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1041 PM MDT MON MAY 30 2005

COC061-310530-
/O.CON.KPUB.SV.W.0044.000000T0000Z-050531T0530Z/
KIOWA CO-
1041 PM MDT MON MAY 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN KIOWA COUNTY
UNTIL 1130 PM MDT...

AT 1036 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF EADS TO
ARLINGTON...OR ALONG A LINE EXTENDING FROM 32 MILES NORTHWEST OF
LAMAR TO 27 MILES NORTHEAST OF LA JUNTA...MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE...
  OVER EADS BY 1045 PM MDT...
  OVER SWEETWATER RESERVOIR BY 1110 PM MDT...
  OVER NEE GRANDE RESERVOIR BY 1120 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT 
TUESDAY MORNING FOR PORTIONS OF SOUTHEAST COLORADO. 

LAT...LON 3858 10277 3857 10313 3851 10316 3847 10342
      3827 10343 3828 10275

$$
000 
WWUS55 KPUB 310454
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1053 PM MDT MON MAY 30 2005

COC061-310530-
/O.CON.KPUB.SV.W.0044.000000T0000Z-050531T0530Z/
KIOWA CO-
1053 PM MDT MON MAY 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN KIOWA COUNTY
UNTIL 1130 PM MDT...

AT 1049 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
CENTERED ALONG A LINE EXTENDING FROM EADS TO ARLINGTON...OR ALONG A
LINE EXTENDING FROM 29 MILES NORTH OF LAMAR TO 27 MILES NORTHEAST OF
LA JUNTA...MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE...
  OVER SWEETWATER RESERVOIR BY 1110 PM MDT...
  OVER NEE GRANDE RESERVOIR BY 1120 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT 
TUESDAY MORNING FOR PORTIONS OF SOUTHEAST COLORADO. 

LAT...LON 3858 10268 3856 10302 3849 10314 3847 10342
      3827 10343 3828 10275

$$
000 
WWUS55 KPUB 310503
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1103 PM MDT MON MAY 30 2005

COC061-310530-
/O.CON.KPUB.SV.W.0044.000000T0000Z-050531T0530Z/
KIOWA CO-
1103 PM MDT MON MAY 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN KIOWA COUNTY
UNTIL 1130 PM MDT...

AT 1058 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
CENTERED ALONG A LINE EXTENDING FROM 10 MILES WEST OF SWEETWATER
RESERVOIR TO ARLINGTON...OR ALONG A LINE EXTENDING FROM 27 MILES
NORTHWEST OF LAMAR TO 28 MILES NORTHEAST OF LA JUNTA...MOVING
SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE...
  5 MILES SOUTHWEST OF SWEETWATER RESERVOIR BY 1125 PM MDT...
  OVER NEE GRANDE RESERVOIR BY 1125 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT 
TUESDAY MORNING FOR A PORTION OF SOUTHEAST COLORADO. 

LAT...LON 3858 10268 3856 10302 3849 10314 3847 10342
      3827 10343 3828 10275

$$
000 
WWUS55 KPUB 310518
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1118 PM MDT MON MAY 30 2005

COC061-310530-
/O.CON.KPUB.SV.W.0044.000000T0000Z-050531T0530Z/
KIOWA CO-
1118 PM MDT MON MAY 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL KIOWA COUNTY
UNTIL 1130 PM MDT...

AT 1115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
CENTERED ALONG A LINE EXTENDING FROM SWEETWATER RESERVOIR TO 6 MILES
SOUTHEAST OF ARLINGTON...OR ALONG A LINE EXTENDING FROM 24 MILES
NORTHWEST OF LAMAR TO 25 MILES NORTHEAST OF LA JUNTA...MOVING
SOUTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE...
  OVER NEE GRANDE RESERVOIR BY 1125 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT 
TUESDAY MORNING FOR PORTIONS OF SOUTHEAST COLORADO.

LAT...LON 3849 10267 3847 10300 3845 10313 3838 10335
      3827 10339 3828 10275

$$
000 
WWUS55 KPUB 310527
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1127 PM MDT MON MAY 30 2005

COC061-310537-
/O.EXP.KPUB.SV.W.0044.000000T0000Z-050531T0530Z/
KIOWA CO-
1127 PM MDT MON MAY 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIOWA COUNTY HAS
EXPIRED...

AT 1124 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF
LIGHTNING...THE WEATHER HAS WEAKENED BELOW SEVERE CRITERIA AND NO
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT 
TUESDAY MORNING FOR PORTIONS OF SOUTHEAST COLORADO.

LAT...LON 3849 10267 3847 10300 3845 10313 3838 10335
      3827 10339 3828 10275

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:49 PM MDT, 7 hours 11 minutes earlier.

Area forecast discussion, May 30, 2:49 PM MDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT MON MAY 30 2005

.SHORT TERM...
(TONIGHT AND TUESDAY)

...SEVERE WEATHER THREAT THIS EVENING AND AGAIN TOMORROW AFTERNOON...

FORCED TO KEEP THIS SHORT AS WATCHING FOR SEVERE WEATHER.  PREVIOUS
FORECASTS ARE STILL ON TRACK.  STRONG WIND SHEAR...COUPLED WITH LOW
LCLS AND A STRONG INCOMING UPPER LEVEL DISTURBANCE HAVE PROMPTED A
SEVERE T-STORM WATCH FROM THE SANGRE DE CRISTOS...LAKE AND CHAFFEE
COUNTIES WESTWARD...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS.  A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE EAST...WITH 2
INCH DIAMETER HAIL AND DAMAGING STRAIGHT LINE WINDS ALSO A THREAT.
LAS ANIMAS COUNTY...AND ADJACENT AREAS CONTINUE TO LOOK LIKE THE
PRIMARY THREAT AREAS...WHERE CAPES (MORE SUN) AND WIND SHEAR LOOK
BEST. TOMORROW...STILL A SEVERE THREAT ON THE PLAINS...BUT PRESENTLY
LOOKING LIKE LESS OF THREAT THAN TODAY. LIS GO TO -4 ALONG THE
MOUNTAINS AND RATON RIDGE...WITH CAPES PROBABLY REACHING 600-1000
J/KG. CIN APPEARS GONE BY LATE AFTERNOON...SO SHOULD SEE SOME MORE
ACTIVITY... ALTHOUGH SHEAR DOESNT PRESENTLY LOOK AS GOOD.  0-6KM
BULK VALUES PEAK OUT AROUND 30-35KTS...WHEREAS TODAY THEY ARE PEAKING
AT 50-60KTS. LW

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

...POTENTIAL FOR UNSETTLED WEATHER THROUGH THE WEEK...

ONGOING SEVERE WEATHER WILL KEEP THIS DISCUSSION SHORT.

TUESDAY NIGHT THE UPPER LOW THAT IS AFFECTING THE STATE THIS EVENING
WILL BE MOVING NORTH ACROSS THE DAKOTAS AND OUT OF THE AREA. PCPN IS
EXPECTED TO TAPER OFF FROM WEST TO EAST THROUGH THE PM...AND LATEST
MODEL RUNS HAVE DRIED THINGS OUT QUITE A BIT FOR THE CWA.
THEREFORE...HAD TO LOWER POPS OUT WEST TO ISOLATED AND ENDED THEM A
BIT EARLIER.

WEDNESDAY H5 VORT CHARTS INDICATE ANOTHER BRIEF UPPER LEVEL
DISTURBANCE ROLLING ACROSS THE AREA. STILL ENOUGH LLVL MOISTURE
ACROSS THE FAR SE PLAINS FOR SOME AFTN AND EVE CONVECTION...SO
ONGOING ISOLATED POPS BEGINNING OVER THE MTS AND MOVING EAST
THROUGH THE DAY LOOK GOOD. ALSO...SPC HAS ALL OF THE E PLAINS
OUTLOOKED.

FOR THE REST OF THE EXTENDED: EXTENDED MODELS ARE NOW VARYING ON
THE LONG TERM SOLUTION. THURS SEEMS TO BE SOMEWHAT OF A PSEUDO-
WESTERLY FLOW ALOFT DAY...TRANSITIONING INTO SW FLOW ALOFT FOR THE
WEEKEND AS A LONGWAVE TROUGH SETS UP OVER THE WESTERN US. RIGHT NOW
LOOKS AS IF THE CWA WILL BE WARM AND DRIER WITH JUST DIURNAL
CONVECTION EXPECTED...WITH THE MAIN AREA OF PCPN TO THE NORTH.
HOWEVER...IF THE TROUGH SAGS FURTHER SOUTH...OR THE FRONTAL FEATURE
SAGS SOUTHWARD TOWARDS THE CWA...THERE COULD BE A MUCH COOLER AND
WETTER SOLUTION. FOR NOW WILL MAINTAIN CURRENT FORECAST THINKING AND
JUST TWEAK TEMPS AND DEWPOINTS. HOWEVER...MODELS AGREE ON SWEEPING
A PIECE OF ENERGY ACROSS THE STATE SOMETIME ON SATURDAY...SO
INTRODUCED 20 POPS FOR THE OVERNIGHT PERIOD FOR THE ENTIRE CWA.
MOORE//

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/27
Hazardous weather outlook, May 30, 12:00 PM MDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1200 PM MDT MON MAY 30 2005

COZ058>089-093>099-311300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
1200 PM MDT MON MAY 30 2005

...SEVERE THUNDERSTORMS POSSIBLE TODAY OVER SOUTH CENTRAL AND
SOUTHEAST COLORADO...

...URBAN AND SMALL STREAM FLOOD ADVISORY FOR THE UPPER RIO GRANDE
   BASIN IN EFFECT UNTIL 6 AM TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON AND EVENING...AS A
POTENT UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. THUNDERSTORMS
WILL BE MOST NUMEROUS ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS.

DUE TO THE STRENGTH OF THE APPROACHING UPPER LEVEL DISTURBANCE...A
SEVERE STORM COULD OCCUR ANYWHERE IN SOUTH CENTRAL OR SOUTHEAST
COLORADO TODAY...WITH THE PRIMARY THREATS BEING LARGE HAIL UP TO 2
INCHES IN DIAMETER...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND
LIGHTNING.

THE AREA OF GREATEST RISK APPEARS TO BE ACROSS THE SOUTHERN
INTERSTATE 25 CORRIDOR FROM WALSENBURG TO RATON PASS...AND EASTWARD
INCLUDING LAS ANIMAS...OTERO...BENT...PROWERS...BACA AND SOUTHERN
PUEBLO COUNTIES. STORMS DEVELOPING IN THESE AREAS COULD PRODUCE
LARGE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH...LIGHTNING...AND HEAVY RAIN.  STRONG WIND
SHEAR...AND AMPLE AMOUNTS OF LOW LEVEL MOISTURE WILL ALSO SUPPORT
THE POSSIBILITY OF TORNADOES.

THE RECENT COOLER WEATHER HAS SLOWED THE HIGH ELEVATION SNOW MELT...
AND WITH COOLER TEMPERATURES EXPECTED AGAIN TODAY AND TONIGHT...RIVER
AND CREEKS SHOULD CONTINUE TO SEE MINOR DROPS IN THE WATER LEVELS.
IN SPITE OF THESE MINOR DROPS...THE RIVERS AND STREAMS WILL CONTINUE
TO FLOW HIGH AND FAST. SMALLER STREAMS ARE EXPECTED TO CONTINUE TO
CAUSE MINOR LOW LAND FLOODING ACROSS THE RIO GRANDE BASIN...INCLUDING
THE EASTERN SAN JUAN MOUNTAINS...THE WESTERN SLOPES OF THE SANGRE DE
CRISTO MOUNTAINS...AND THE SAN LUIS VALLEY.  AN URBAN AND SMALL
STREAM FLOOD ADVISORY REMAINS IN EFFECT THROUGH TUESDAY MORNING FOR
THIS AREA.

ACROSS THE ARKANSAS RIVER BASIN...INCLUDING LAKE AND CHAFFEE
COUNTIES AND EAST OF THE SANGRE DE CRISTO MOUNTAINS...RIVERS AND
CREEKS WILL CONTINUE TO EXPERIENCE HIGH FLOWS...BUT SHOULD REMAIN
WITHIN THEIR BANKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FOR THE NEXT 6 DAYS ACROSS SOUTHEAST AND SOUTH
CENTRAL COLORADO. CONDITIONS WILL BE FAVORABLE FOR A FEW OF THESE
STORMS TO BECOME SEVERE...ESPECIALLY OVER THE FAR EASTERN PLAINS OF
SOUTHEAST COLORADO.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE BEGINNING THIS AFTERNOON AND CONTINUING INTO THIS EVENING.

KT/SH/LW

In the hours before

Local storm report, May 30, 5:29 PM MDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT MON MAY 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             22 NE KIM               37.47N 103.07W
05/30/2005  0.88 INCH        LAS ANIMAS         CO   PUBLIC

&&

MN
Special weather statement, May 30, 5:34 PM MDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
534 PM MDT MON MAY 30 2005

COZ084>085-310600-
EL PASO--
534 PM MDT MON MAY 30 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
358 IN EFFECT UNTIL 12 AM MDT FOR THE FOLLOWING AREA...

IN COLORADO THIS WATCH INCLUDES 1 COUNTY

IN EAST CENTRAL COLORADO

EL PASO...

THIS INCLUDES THE CITIES OF...COLORADO SPRINGS.

COZ072>075-079-079>080-080-086>089-093>099-310300-
BACA-BENT-CROWLEY-HUERFANO-----KIOWA--LAS ANIMAS----OTERO-
PROWERS-PUEBLO---
534 PM MDT MON MAY 30 2005

...TORNADO WATCH NUMBER 357 REMAINS VALID UNTIL 9 PM MDT FOR THE
FOLLOWING AREA...

IN COLORADO THIS WATCH INCLUDES 9 COUNTIES

IN SOUTHEAST COLORADO

BACA... BENT... CROWLEY...
HUERFANO... KIOWA... LAS ANIMAS...
OTERO... PROWERS... PUEBLO...

THIS INCLUDES THE CITIES OF...ORDWAY...OLNEY SPRINGS...
WALSENBURG...EADS...LA JUNTA...ROCKY FORD...TRINIDAD...LAMAR...
SPRINGFIELD...WALSH...PUEBLO AND LAS ANIMAS.
Local storm report, May 30, 5:47 PM MDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT MON MAY 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             17 N PRITCHETT          37.61N 102.88W
05/30/2005  0.75 INCH        BACA               CO   TRAINED SPOTTER

&&

MN
Local storm report, May 30, 7:19 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
719 PM MDT MON MAY 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TORNADO          10 E KIM                37.25N 103.17W
05/30/2005                   LAS ANIMAS         CO   STORM CHASER

            TORNADO ON THE GROUND FOR 2 MINUTES NEAR HIGHWAY 160 EAST
            OF KIM.

&&

PETERSEN
Special weather statement, May 30, 8:33 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
833 PM MDT MON MAY 30 2005

COZ095>099-310800-
BACA-BENT-KIOWA--PROWERS-
833 PM MDT MON MAY 30 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO
WATCH 357 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 360 UNTIL 2 AM
MDT FOR THE FOLLOWING AREA...

IN COLORADO THE NEW WATCH INCLUDES 4 COUNTIES

IN SOUTHEAST COLORADO

BACA... BENT... KIOWA...
PROWERS...

THIS INCLUDES THE CITIES OF...EADS...LAMAR...SPRINGFIELD...
WALSH AND LAS ANIMAS.

COZ072>075-079-079>080-080-086>089-093>094-310345-
CROWLEY-HUERFANO-----LAS ANIMAS----OTERO-PUEBLO---
833 PM MDT MON MAY 30 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 357 FOR
THE FOLLOWING AREA...

IN COLORADO THIS CANCELS 5 COUNTIES

IN SOUTHEAST COLORADO

CROWLEY... HUERFANO... LAS ANIMAS...
OTERO... PUEBLO...

THIS INCLUDES THE CITIES OF...ORDWAY...OLNEY SPRINGS...
WALSENBURG...LA JUNTA...ROCKY FORD...TRINIDAD AND PUEBLO.

COZ084>085-310345-
EL PASO--
833 PM MDT MON MAY 30 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 358 FOR THE FOLLOWING AREA...

IN COLORADO THIS CANCELS 1 COUNTY

IN EAST CENTRAL COLORADO

EL PASO...

THIS INCLUDES THE CITIES OF...COLORADO SPRINGS.
Local storm report, May 30, 8:51 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
851 PM MDT MON MAY 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             HIGBEE                  37.77N 103.45W
05/30/2005  2.00 INCH        OTERO              CO   PUBLIC

            BEGAN AT 815 PM AND ENDED 845 PM

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 6:56 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas64 min
May 30, 7:12 PM MDTTornado WarningPUBBaca, Las Animas65 min
May 30, 7:53 PM MDTSevere Thunderstorm WarningPUBOtero71 min
May 30, 7:56 PM MDTSevere Thunderstorm WarningPUBBaca34 min
May 30, 8:38 PM MDTSevere Thunderstorm WarningPUBBent91 min
May 30, 9:02 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa58 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.